Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Increase in TBIL level, liver enzymes seem to be good. Possible causes?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
I have had an increased elevation with my TBIL LEVEL. THE LAB RANGE IS. >>>>. 0.2-1.3
In 2011 my TBIL WAS 0.7
in 2012 myTBIL WAS 1.4
MAY 2013 my TBIL IS 1.5
however, my liver enzyme levels are good!
Possible causes???
Meds I am on ...but I do not take lipitor always...are 20 mg lipitor....and 50 mg Metopropol, 5 mg Amlodipine. At times I take Aleve...and 5000 mg vitamin D
Posted Wed, 5 Jun 2013 in Medicines and Side Effects
Answered by Dr. Akhilesh Dubey 3 hours later
Thanks for sharing your concerns,
I have gone through your history, you are having Hypertension,Dyslipidemia and autoimmune RA( Rheumatoid Arthritis),Lupus and Eosinophilic Fasciitis.

I presume your blood pressure is well controlled with medicines you are taking. You are taking Lipitor irregularly however it is advisable to take it regularly.

Your bilirubin is marginally high only 1.5 mg/dl and your liver enzymes are normal. There are no normal levels of bilirubin as it is an excretion product, and levels found in the body reflect the balance between production and excretion.

I feel you need not to worry about this level this is normal variation. In your case possible causes are autoimmune hepatitis, drug effect on liver (Lipitor), Fatty liver?

Please take care of your blood pressure and Lipid profile with periodic checkups.
Hope this information helps you, if there is any follow up query please let me know, I Will be happy to help.

With Best Regards.
Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor